I have fibromyalgia and Graves Disease. I have been taking prednisone 10mg for over three years now. I started at 180 and now am 210 and increasing. I talk to my doctors about the weight gain. Alli seems to not work and I am feeling just awful about the weight gain but they tell me it is to be expected. The pain causes me not to work out. Does anyone else have the weight gain with the prednisone and if so how do you bring it down? Happy Thanksgiving everyone
Happy Thanksgiving to you as well. My mom is on prednisone and she had had weight gain. She has fibro, RA, OA and PMR.
I have taken notice of her health and started her on a better and healthier way of eating aka diet. We calculated that she was only taking in 500-600 calories a day. She drives school bus and we run a therapeutic horseback riding program so there is little to no time for a sit down meal. I have her taking 2 meal replacement shakes during the day with eating a small 100 calorie snack every 2-3 hours. Such as a mozzarella stick wrapped in two or three slices of ham or turkey then for another snack 10-15 almonds or a granola bar. When she's on the way home she stops at my place and I have a container fuller of dinner for her. It csn be a chicken breast cooked in a George Forman grill or cooked on the bbqer, with fresh green beans and her choice of flavored rice or a wheat pasta. She drinks half of her weight in ounces of water a day her coffee or tea and no soda she also cut her bread intake by half. She lost 18 lbs in three weeks. She had her body in starvation mode. So please eat keep your calories between 1200-1600 and you will see a change. Good luck your friend Brenda
I have been on prednisone for almost a year now. I was on high doses for Dermatomyositis. On high doses ie:80mg tapered to 7.5 now. On the high doses I had no weight gain but got arythmia so bad. It made me jittery and I got frequent panic attacks. . Terrible. Interesting I didn't gain any weight but followed a more vegetarian lifestyle. I read the book Eat to Live by Joel Furhman and followed the eating plan. I felt wonderful and actually lost weight.
Now I am on a much lower dose and do have this insane hunger. I find I must stay away from the carbs and sugars. Prednisone tends to elevate blood sugars so eating poorly most certainly will cause weight gain.I have seen this myself first hand. Try incorporating juicing or fruit and vegetable smoothies watch your fats and drink plenty of water. I find this helps me. Wish you the best with your illness. Prednisone is terrible for side effects. I cant wait to get off it myself.
This drug causes more problems than whats its prescribed for... its makes you puff up so much you look unrecognisable and distorted... imagine whats its doing to the internal organs if the outer becomes puffy... i will never take this drug again its worsened my mental and physical health beyond repair... the last time i was on a drug that did this to my body and mind was the contraceptive injection... which caused the same weight gain and distortion... ive been off steroids now 2mths and no weight loss at all although i have strict diet, i cant do exercise because of extreme fatigue and muscle pain from steroids... HELP
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Jun 2010 • 1 answer
Posted 22 Sep 2010 • 12 answers
Posted 30 Dec 2010 • 2 answers
Posted 1 Feb 2011 • 1 answer
Posted 7 Jun 2013 • 2 answers